DS heart rate has increased since being on Medikent/methylphenidate

(3 Posts)
chazbomb Wed 08-May-13 15:21:41

Has anyone else experienced the above. DS (nearly 7) has been on meds for adhd for 12 months which has improved his and our whole families life massively. He had paed check up app and his heart rate was increased, she asked me to get it checked with the GP who also found it to be increased. He's now been referred to a cardiologist at the children's hospital. I'm wondering if this is a medication. Side effect or an unrelated problem.

Gottalovecosta Sun 19-May-13 20:58:35

My son is having similar issues - it's being discussed as in relation to the medication with him. Did he have an ECG before starting medication?

StuBlack Sat 25-May-13 15:44:18

Hi both, this is a common side effect with methylphenidate, but you should get it checked out. If it does turn out to be a side effect and you want to look at alternatives to medication, suggest you look at neurofeedback.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now